CSN Login
Members Online: 10

You are here

Gabepaten for neuropathy?

taraHK
Posts: 1961
Joined: Aug 2003

Hi. Has anyone taken Gabepaten for the peripheral neuropathy (tingly fingers/toes due to Oxaliplatin)? My oncologist is suggesting this for me. He says I might get quite drousy on it. I'd appreciate input from anyone who has tried or has any opinions. I'm already taking vit B6 every day.

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

Gabapentin is known as Neurontin. It is originally an antiseizure drug. It's main use in neuropathy is to block the painful impulses. If you are having alot of discomfort I think it can help. I don't believe it helps the numbness. I have mainly numbness so just take the B6 as I want to avoid any more complicating chemicals. If one is having alot of pain it may be worth it. The main side effect is drowsiness. If you do take it you need to gradually build up the dose.

Dick

oneagleswings
Posts: 425
Joined: Jan 2005

Sorry but not have heard of this med..I'd like to look into it..my husband has numb fingers and his feet feel like he is walking on glass
Bev

LLLady's picture
LLLady
Posts: 67
Joined: Aug 2006

Hello taraHK
My husband took Gabepaten for a few months it didn't help the numbness but it made it more bearable. But he stopped taking it becausee if he would set down he would fall asleep anywhere.
He could not watch T.V. because he would fall asleep all the time .
Good luck!
Lady~*

betina61's picture
betina61
Posts: 644
Joined: Aug 2006

Hi, my uncologist prescribed me Lyrica because I ask him to give me something for the neuropathy, but when I read that was and antiseizure drug I decided not to take it because I don't have pain, my problem is terrible numbness in feet and tip of fingers, tomorrow I have an appt. with him and will ask him for vit. B6 that a lot of people is taking, I didn't experience any during chemo, and someone here mentioned that if it comes after chemo have stopped it was more permanent, I hope that it's not like that, because is really unconfortable,when you have to work and you don't want people to start thinking that you have a handicap.

jams67's picture
jams67
Posts: 927
Joined: May 2006

Betina, I think the oncologist just meant that it may get better but wouldn't go away completely. Mine is better than it was a year ago. Maybe yours will lesson and finally disappear. I read about someone who had it for a year and a half, then woke up one morning and realized it was gone.
Jo Ann

Betsydoglover's picture
Betsydoglover
Posts: 1254
Joined: Jul 2005

My oncologist prescribed neurontin for me in an attempt to mitigate the huge neuropathy in my infusion arm (tingling, numbness, very painful to touch for a few days). I really tried to believe it was helping, but after trying it for two cycles I stopped, having concluded it did nothing. It didn't make me sleepy, however.

Hope maybe it will help you.

Betsy

alta29's picture
alta29
Posts: 435
Joined: Mar 2005

My Dr. prescribe Vit B6....didnt help at all....I keep on hearing that the "bad" is done...I learned to live with it....No more pedicures for me ggggrrrrr

dash4
Posts: 304
Joined: Dec 2005

My husband has been on gabapentin(neurontin) for pain -- not neuropathy though......he has pain that no one has been able to figure out why--he has been on neurontin and oxycontins for 17 months and has never had any problem with it making him sleepy or drowsy.
Dash

Subscribe to Comments for "Gabepaten for neuropathy?"